Algebra and Logic

, Volume 43, Issue 6, pp 365–373 | Cite as

Complexity of Categorical Theories with Computable Models

  • S. S. Goncharov
  • B. Khoussainov


M. Lerman and J. Scmerl specified some sufficient conditions for computable models of countably categorical arithmetical theories to exist. More precisely, it was shown that if T is a countably categorical arithmetical theory, and the set of its sentences beginning with an existential quantifier and having at most n+1 alternations of quantifiers is Σ n+1 0 for any n, then T has a computable model. J. Night improved this result by allowing certain uniformity and omitting the requirement that T is arithmetical. However, all of the known examples of theories of0-categorical computable models had low level of algorithmic complexity, and whether there are theories that would satisfy the above conditions for sufficiently large n was unknown. This paper will include such examples.

computable model countably categorical theory 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S.S. Goncharov and B. Khoussainov, “Complexity of categorical theories with computable models,” Dokl.Ross.Akad.Nauk, 385 No.3, 299–301 (2002).Google Scholar
  2. 2.
    J.T. Baldwin and A.T. Lachlan, “On strongly minimal sets,” J.Symb.Log., 36 No.1, 79–96 (1971).Google Scholar
  3. 3.
    L. Harrington, “Recursively presentable prime models,” J.Symb.Log., 39 No.2,305–309 (1974).Google Scholar
  4. 4.
    N.G. Khisamiev, “Strongly constructive models of decidable theories,” Izv.Akad.Nauk KazSSR, Ser.Fiz.-Mat., No.1, 83–84 (1974).Google Scholar
  5. 5.
    S.S. Goncharov, “Constructive models of ω1-categorical theories,” Mat.Zametki, 23 No.6, 885–888 (1978).Google Scholar
  6. 6.
    K. Kudaibergenov, “On constructive models of undecidable theories,” Sib.Mat.Zh., 21 No.5, 155–158 (1980).Google Scholar
  7. 7.
    B. Khoussainov, A. Nies, and R. Shore, “On recursive models of theories,” Notre Dame J.Form. Log., 38 No.2, 165–178 (1997).Google Scholar
  8. 8.
    S.S. Goncharov and B. Khoussainov, “On complexity of theories of computableℵ1-categorical models,” Vestnik NGU, Mat., Mekh., Inf., 1 No.2, 63–76 (2001).Google Scholar
  9. 9.
    M. Lerman and J. Scmerl, “Theories with recursive models, ” J.Symb.Log., 44 No.1, 59–76 (1979).Google Scholar
  10. 10.
    J. Knight, “Nonarithmeticalℵ0-categorical theories with recursive models,” J.Symb.Log., 59 No.1, 106–112 (1994).Google Scholar
  11. 11.
    W. Hodges, A Shorter Model Theory, Cambridge Univ.Press, Cambridge (1997).Google Scholar
  12. 12.
    D. Marker, “Non-Σn-axiomatizable almost strongly minimal theories,” J.Symb.Log., 54 No.3, 921–927 (1989).Google Scholar
  13. 13.
    C.C. Chang and H.J. Keisler, Model Theory, 3d edn., Stud.Log.Found.Math., Vol. 73, North-Holland, Amsterdam (1990).Google Scholar
  14. 14.
    R.I. Soare, Recursively Enumerable Sets and Degrees, Springer, Berlin (1987).Google Scholar
  15. 15.
    M.G. Peretyatkin, “Complete theories with nite number of countable models,” Algebra Logika, 12 No.5, 550–576 (1973).Google Scholar

Copyright information

© Plenum Publishing Corporation 2004

Authors and Affiliations

  • S. S. Goncharov
    • 1
  • B. Khoussainov
    • 2
  1. 1.Institute of Mathematics SB RASAkademika Koptyuga Prospekt, 4NovosibirskRussia
  2. 2.Department of Computer ScienceUniversity of AucklandAucklandNew Zealand

Personalised recommendations